Hail, Burleigh
- When
- August 9, 7:00 AM CST to 7:05 AM CST
- Where
- Burleigh County, 3 mi S of Wilton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.117, -100.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 9, 2:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED AUG 9 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CONTINUE TO BE CONVECTIVE/SEVERE POTENTIAL TODAY THROUGH TONIGHT AND INTO THURSDAY AFTERNOON...THEN ANOTHER SHOT FRIDAY. CURRENTLY...WEAK MID LEVEL IMPULSES FIRING OFF THUNDERSTORMS CURRENTLY ACROSS THE WESTERN FORECAST AREA PUSHING EAST THIS MORNING. DECENT LOW LEVEL MOISTURE IN PLACE OVER MOST REPORTING STATIONS. PLAN TO REVISIT MORNING POPS BEFORE PUBLISHING GRIDS AS I WILL INCREASE POPS TO SCT OVER CERTAIN AREAS DEPENDING ON LATEST RADAR LOOP. LEE SIDE TROUGH REMAINS OFF TO THE WEST...WITH SEVERAL LOW PRESSURE CENTERS AS INDICATED BY WIND FIELDS. THINGS CONTINUE TO BE MUDDLED TODAY AND TOMORROW IN REGARDS TO MODEL OUTPUT OF SURFACE FEATURES SUCH AS LOW CENTERS AND BOUNDARY LAYERS. LATEST MODEL OUTPUT IS A LITTLE CLOSER IN SOLVING THIS DILEMMA...WITH A DECENT CONSENSUS OF A STRONGER LOW PRESSURE AREA OVER THE FOUR CORNER REGION OF SW ND...NW SD...SE MT...AND NE WY LATER THIS AFTERNOON. WILL EDIT GRIDS TO REFLECT THIS AS THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE SOUTHWEST IN PROXIMITY TO THE BETTER BOUNDARY LAYER LIFT...THEN EVENTUALLY SPREADING EAST ALONG THE 500H FLOW. STILL UNSTABLE ELSEWHERE SO WILL LEAVE IN SLIGHT CHANCE POPS. WELL MENTION SEVERE POTENTIAL IN ZONES FOR SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON. WILL STICK WITH THE PREVIOUS FORECAST FOR TONIGHT WITH SCATTERED POPS OVER THE ENTIRE FORECAST AREA. MID LEVEL WAVE WILL INITIATE THUNDERSTORMS OVER MONTANA DURING THE AFTERNOON...EVENTUALLY SPREADING INTO WESTERN AND CENTRAL NORTH DAKOTA LATER THIS EVENING AND TONIGHT. WILL ADD SEVERE MENTION FOR ALL ZONES. FOR THURSDAY...AGAIN LITTLE CHANGE AND WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST. MODELS CONTINUE PAINTING INSTABILITY WITH A SURFACE BOUNDARY ACROSS THE CENTRAL AND EAST. NEXT CHANCE OF PRECIPITATION VIA THUNDERSTORMS WILL THEN BE FRIDAY WITH ANOTHER BUT PERHAPS BETTER ORGANIZED SURFACE TROUGH MOVING THROUGH THE NORTHERN PLAINS. MID LEVEL SHORT WAVE IS A LITTLE FURTHER NORTH THIS TIME AROUND SO PUT THE HIGHER POPS OVER THE NORTHERN CWA. FOR TEMPERATURES...MADE ONLY A FEW TWEAKS FOR MODEL TRENDS AND COLLABORATION WITH NEIGHBORS WITH ABOVE NORMAL READINGS STILL EXPECTED. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... EXTENDED PORTION BEGINS WITH MID LEVEL TROUGH OVER WESTERN CANADIAN PRAIRIE PROVINCES WITH ASSOCIATED FRONTAL SYSTEM IN EASTERN CWA. GFS MUCH THE SLOWER OF THE MODELS MOVING THESE FEATURES EAST WITH GFS LINGERING TROUGH OVER EASTERN MONTANA THROUGH SUNDAY. CANADIAN GEM AND EUROS FASTER AND PER COORD WITH SURROUNDING WFOS HAVE FOLLOWED FASTER SOLUTIONS AND LEFT SUNDAY DRY FOR THIS RUN. UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE MOVES OVER NORTHERN PLAINS FOR REMAINDER OF EXTENDED. && .BIS WATCHES/WARNINGS/ADVISORIES... && NH/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 9 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The Bismarck radar (KBIS), 39 km away, was scanning. The volume nearest the first event began at 12:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528194.